MAUDE Adverse Event Report: COOK VASCULAR INC VITAL-PORT ATTACHED SILICONE CATHETER WITH INT TITANIUM POWER INJECTABLE PORT; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK VASCULAR INC VITAL-PORT ATTACHED SILICONE CATHETER WITH INT TITANIUM POWER INJECTABLE PORT; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 04/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation / evaluation: no product, images, nor packaging were returned to assist in the evaluation.However, a review of the complaint history, device history record and documentation was conducted during the investigation procedure.Based on the customer report, an implanted vital port had to be removed due to a patient reaction 2 days after implantation.There are no signs of long-term harm from this event.A review of records found that all process parameters were within specifications, no deviations, no anomalies were found.No signs were found of a manufacturing nonconformity, breach of packaging, or deviation to the sterilization process.All sterilization parameters were within specifications, which were validated to meet a sterility assurance level.There are no signs of a sterility failure.Per the investigation, no signs were found to indicate that the device contained a nonconformity that could lead to a patient reaction.All devices and implantable components were cleaned prior to packaging and all other manufacturing steps were performed and reviewed by trained personnel.No details of the implantation technique or process were provided; which are possible causes of infection or irritation.Without more information, the root cause of this complaint is unknown.The appropriate internal personnel have been notified and we will continue to monitor for further complaints.
 
Event or Problem Description
The (b)(6) year old male patient with pre-existing condition of cancer had a vital port implanted on (b)(6) 2016 and is being removed on (b)(6) 2016, due to what appeared to be signs of infection or a reaction.The dr said the patient was imunosupressed, thin and 3 attempts had been made in gaining access into the patients right internal jugular; which collapsed and had difficulties with the wire.Patient had redness at and above the port pocket and was warm to touch but not below.Redness was also noted at the insertion site.The incision / wound site was clean and appeared to be fine.Patient was given cephazolon antibiotics and the port is scheduled to be removed in the next 24 hours and will be sent to pathology for testing.Dr accessed to flush and heplock the port.Patient went home, is yet to receive treatment.
 
Additional Manufacturer Narrative
Common device name: lit catheter, angioplasty, peripheral, transluminal.(b)(4).Pma/510k: k081425.Investigation - evaluation.A review of complaint history, device record history, documentation, and visual inspection of the returned device was conducted during the investigation.One used vital-port attached silicone catheter was returned along with a catheter lock and a length of catheter (~35 cm) the visual examination reported mold was observed on the device upon receipt and prior to disinfection.There are no signs that the mold was present on the device while it was removed from the patient.It appears that the device was not cleaned following explantation and was shipped from overseas, which would provide many opportunities for microbial growth.The catheter and catheter lock were observed to be properly connected to the vital port housing per the instruction for use ( ifu).The device was inspected under magnification, and no signs of damage, anomaly, or nonconformity were observed.The packaging was not returned, and no information about the packaging was provided.Review of device history record shows no nonconforming events which could contribute to this failure mode.The manufacturing record for this lot was reviewed, and nothing of note was observed.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment (qera) no further action is required.
 
Event or Problem Description
The (b)(6) male patient with pre-existing condition of cancer had a vital port implanted on (b)(6) 2016 and is being removed on (b)(6) 2016, due to what appeared to be signs of infection or a reaction.The dr said the patient was immunosuppressed, thin and 3 attempts had been made in gaining access into the patients right internal jugular; which collapsed and had difficulties with the wire.Patient had redness at and above the port pocket and was warm to touch but not below.Redness was also noted at the insertion site.The incision / wound site was clean and appeared to be fine.Patient was given cephazolon antibiotics and the port is scheduled to be removed in the next 24 hours and will be sent to pathology for testing.Dr accessed to flush and heplock the port.Patient went home, is yet to receive treatment.

Brand Name
VITAL-PORT ATTACHED SILICONE CATHETER WITH INT TITANIUM POWER INJECTABLE PORT
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key5672740
Report Number1820334-2016-00330
Device Sequence Number13463963
Product Code LIT
UDI-Device Identifier00827002264380
UDI-Public(01)00827002264380(17)181231(10)N134264
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K081425
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIP-S9010
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/29/2016
Device Age3 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/23/2016
Supplement Report FDA Received Date07/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR